Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 68, NWS Lake Charles, LA

June 6, 20134 counties in Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2013, 5:27 PM CDT for 4 counties in Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2013, 5:27 PM CDT (22:27 UTC)
Expired
Jun 6, 2013, 6:30 PM CDT
In force
63 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 102 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 5:35 PM CDTTSTM WND DMGJasper, TXSHERIFFS DEPT REPORTS NUMEROUS TREES DOWN IN THE JASPER AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2370 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WUUS54 KLCH 062227
SVRLCH
TXC199-241-351-457-062330-
/O.NEW.KLCH.SV.W.0068.130606T2227Z-130606T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
527 PM CDT THU JUN 6 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HARDIN COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES WILDWOOD...
  JASPER COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...EBENEZER...KIRBYVILLE...JASPER...
  NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...NEWTON...CALL...BURKEVILLE...BON WEIR...
  SOUTHEASTERN TYLER COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...WARREN...TOWN BLUFF...FRED...

* UNTIL 630 PM CDT

* AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 14 MILES NORTH
  OF EBENEZER TO WILDWOOD...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SPURGER BY 535 PM CDT...
  JASPER BY 545 PM CDT...
  BROWNDELL BY 550 PM CDT...
  MAGNOLIA SPRINGS BY 555 PM CDT...
  HARRISBURG...MT. UNION AND FRED BY 600 PM CDT...
  CANEY HEAD AND ROGANVILLE BY 605 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES...AND EVEN DAMAGE
BUILDINGS. TAKE COVER NOW!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3068 9435 3084 9423 3102 9420 3109 9422
      3112 9405 3114 9404 3116 9392 3118 9363
      3118 9359 3101 9357 3082 9359 3065 9371
      3048 9396 3047 9459
TIME...MOT...LOC 2227Z 270DEG 19KT 3124 9417 3102 9409
          3084 9412 3068 9424 3054 9441

$$

RUA
1 follow-up statement
624 
WWUS54 KLCH 062259
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
559 PM CDT THU JUN 6 2013

TXC457-062308-
/O.CAN.KLCH.SV.W.0068.000000T0000Z-130606T2330Z/
TYLER TX-
559 PM CDT THU JUN 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TYLER COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST TEXAS.

LAT...LON 3117 9358 3105 9357 3085 9358 3065 9370
      3048 9395 3047 9430 3048 9430 3053 9416
      3053 9407 3056 9409 3057 9405 3081 9387
      3115 9399 3118 9360
TIME...MOT...LOC 2258Z 270DEG 19KT 3124 9391 3105 9383
          3081 9376 3057 9393 3049 9422

$$

TXC199-241-351-062330-
/O.CON.KLCH.SV.W.0068.000000T0000Z-130606T2330Z/
HARDIN TX-JASPER TX-NEWTON TX-
559 PM CDT THU JUN 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN NEWTON...EASTERN JASPER AND NORTHEASTERN HARDIN
COUNTIES...

AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF
MAYFLOWER TO HARRISBURG TO NEWTON TO CALL TO CANEY HEAD..MOVING EAST
AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CALL BY 605 PM CDT...
  TROUT CREEK AND WIERGATE BY 615 PM CDT...
  MAYFLOWER AND BON WEIR BY 620 PM CDT...
  STRINGTOWN...BURKEVILLE AND BON WEIR BY 625 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES...AND EVEN DAMAGE
BUILDINGS. TAKE COVER NOW!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST TEXAS.

&&

LAT...LON 3117 9358 3105 9357 3085 9358 3065 9370
      3048 9395 3047 9430 3048 9430 3053 9416
      3053 9407 3056 9409 3057 9405 3081 9387
      3115 9399 3118 9360
TIME...MOT...LOC 2258Z 270DEG 19KT 3124 9391 3105 9383
          3081 9376 3057 9393 3049 9422

$$

RUA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:52 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 6, 3:52 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
352 PM CDT THU JUN 6 2013

.SYNOPSIS...A COLD FRONT IS MOVING INTO OUR FORECAST AREA FROM THE NORTHWEST.
STRONG TO SEVERE THUNDERSTORMS HAVE ERUPTED OVER OUR WESTERN ZONES
THIS AFTERNOON IN RESPONSE TO A RIGHT REAR QUADRANT OR ENTRANCE
REGION OF A SUBTROPICAL JET STREAK. A SEVERE TSTM WATCH IS IN
EFFECT UNTIL 10 PM FOR SOUTHEAST TEXAS. THIS FRONT WILL CONTINUE
TO WEAKEN AS IT MOVES THROUGH THE AREA TONIGHT. A SUPPORTING UPPER
LEVEL TROF WILL PASS THE EASTERN ZONES BEFORE SUNRISE. MOISTURE
AND INSTABILITY WILL REMAIN WITH DECENT UPPER LEVEL DIVERGENCE
INTO FRIDAY MORNING SO RAIN WILL BE SLOW TO END FROM THE WEST.

&&

.SHORT TERM...BEST CHANCES FOR SHOWERS AND THUNDERSTORMS LOOKS TO
BE OVER CEN LA EXTENDING INTO THE ACADIANA AREA TNITE WITH THE
AFOREMENTIONED MOISTURE AND LIFT. THETA RIDGING AND SHORTWAVE
ENERGY WILL ADD TO OUR CHANCES AS WELL.

&&

.LONG TERM...A FEW SHOWERS AND THUNDERSTORMS WILL LINGER INTO
FRIDAY AND SATURDAY AS THE UPPER TROF HANGS OVER THE AREA.
EVENTUALLY EARLY NEXT WEEK WILL SEE SOME UPPER LEVEL RIDGING FROM
THE WEST COMBINING WITH A REESTABLISHING BERMUDA RIDGE AT THE
SURFAC TO GIVE US A DRY UPCOMING WORK WEEK.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  70  86  69  86  76 /  50  20  10  20  10
KBPT  74  87  70  89  75 /  40  20  10  10  10
KAEX  68  88  67  90  69 /  60  20  10  10  10
KLFT  69  89  68  90  73 /  50  30  10  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...SVR TSTM WATCH 284 UNTIL 10 PM.
GM...NONE.

&&
Hazardous weather outlook, Jun 6, 3:09 AM CDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
309 AM CDT THU JUN 6 2013

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-070815-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
309 AM CDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS TODAY. THERE IS A CHANCE THAT A FEW MAY
BECOME SEVERE WITH THE MAIN THREAT FROM LARGE HAIL AND STRONG
GUSTY WINDS. STORMS TODAY WILL ALSO PRODUCE NUMEROUS CLOUD TO
GROUND LIGHTNING ALONG WITH TORRENTIAL RAINFALL AT TIMES WHICH
WILL CAUSE PONDING OF WATER ON ROAD SURFACES. SLIGHT CHANCE FOR
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 6, 1:47 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
147 PM CDT THU JUN 6 2013

LAZ033-042>045-052>055-061945-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-JEFFERSON DAVIS LA-
UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-VERMILION LA-IBERIA LA-
ST. MARY LA-
147 PM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
ACADIA...JEFFERSON DAVIS...VERMILION...ST. MARY...IBERIA AND ST.
MARTIN PARISHES UNTIL 245 PM CDT...

AT 143 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG INTERSTATE 10 FROM NEAR
LAFAYETTE TO JENNINGS...MOVING SOUTH AT 20 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  BROUSSARD...MAURICE AND WRIGHT BY 155 PM...
  YOUNGSVILLE AND KAPLAN BY 205 PM...
  MEAUX BY 210 PM...
  CADE AND ST. MARTINVILLE BY 215 PM...
  COTEAU AND ABBEVILLE BY 225 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

LAT...LON 2979 9136 2985 9258 3040 9260 3032 9193
Local storm report, Jun 6, 3:23 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
323 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND GST     BUNA                    30.44N 93.96W
06/06/2013  E60.00 MPH       JASPER             TX   PUBLIC

            REPORT FROM BUNA SAWMILL.

0318 PM     HAIL             BUNA                    30.44N 93.96W
06/06/2013  E0.75 INCH       JASPER             TX   PUBLIC

            REPORT FROM BUNA SAWMILL.

&&

MOGGED
Local storm report, Jun 6, 3:31 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             BUNA                    30.44N 93.96W
06/06/2013  E0.50 INCH       JASPER             TX   LAW ENFORCEMENT

&&

MOGGED
Local storm report, Jun 6, 3:41 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     MARINE TSTM WIND 4 SE INTRACOASTAL CITY  29.74N 92.11W
06/06/2013  E40 MPH          VERMILION          LA   CO-OP OBSERVER

            REPORT FROM LELAND BOWMAN LOCK AND DAM.

&&

MOGGED
Local storm report, Jun 6, 5:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             ORANGE                  30.10N 93.76W
06/06/2013  E0.25 INCH       ORANGE             TX   LAW ENFORCEMENT

            ORANGE PD REPORTS LOTS OF PEA SIZE HAIL.

&&

MOGGED
Local storm report, Jun 6, 5:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
526 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND DMG     COLMESNEIL              30.91N 94.42W
06/06/2013                   TYLER              TX   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTS NUMEROUS TREES DOWN FROM COLMESNEIL
            TO WOODVILLE.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:42 PM CDTSpecial Weather StatementLCHJasper, Tyler48 min
Jun 6, 2:23 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Tyler37 min
Jun 6, 2:55 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Tyler35 min
Jun 6, 3:25 PM CDTSevere Thunderstorm WarningLCHJasper, Newton50 min
Jun 6, 3:58 PM CDTSevere Thunderstorm WarningLCHOrange32 min
Jun 6, 4:02 PM CDTAreal Flood AdvisoryLCHOrange88 min
Jun 6, 4:40 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler80 min
Jun 6, 6:10 PM CDTSevere Thunderstorm WarningLCHHardin65 min
Jun 6, 6:21 PM CDTSevere Thunderstorm WarningLCHNewton54 min
Jun 6, 6:32 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Orange58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.